Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Blacksburg, VA

April 11, 2008Bath County, Rockbridge County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 11, 2008, 7:31 PM EDT for Bath County, Rockbridge County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 7:31 PM EDT (23:31 UTC)
Expired
Apr 11, 2008, 8:08 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bath County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 5:04 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 112330
SVRRNK
VAC017-163-120030-
/O.NEW.KRNK.SV.W.0025.080411T2331Z-080412T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 830 PM EDT.

* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF BURNSVILLE...OR 7 MILES NORTH OF WARM SPRINGS...AND MOVING
  EAST AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3823 7971 3821 7956 3818 7946 3814 7943
      3810 7948 3796 7923 3792 7922 3792 7953
      3795 7968 3826 7982 3825 7974
TIME...MOT...LOC 2331Z 276DEG 40KT 3814 7974

$$

JH
2 follow-up statements
000 
WWUS51 KRNK 112357
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT FRI APR 11 2008

VAC017-163-120030-
/O.CON.KRNK.SV.W.0025.000000T0000Z-080412T0030Z/
BATH VA-ROCKBRIDGE VA-
757 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN ROCKBRIDGE AND EASTERN BATH COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF BELLS
VALLEY...OR 10 MILES NORTHEAST OF GOSHEN...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSBURG.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3823 7971 3821 7956 3818 7946 3814 7943
      3810 7948 3796 7923 3792 7922 3792 7953
      3795 7968 3826 7982 3825 7974
TIME...MOT...LOC 2357Z 276DEG 40KT 3811 7937

$$

JH
000 
WWUS51 KRNK 120008
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT FRI APR 11 2008

VAC017-163-120018-
/O.CAN.KRNK.SV.W.0025.000000T0000Z-080412T0030Z/
BATH VA-ROCKBRIDGE VA-
808 PM EDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCKBRIDGE AND
EASTERN BATH COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3823 7971 3821 7956 3818 7946 3814 7943
      3810 7948 3796 7923 3792 7922 3792 7953
      3795 7968 3826 7982 3825 7974
TIME...MOT...LOC 0008Z 276DEG 40KT 3810 7922

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:45 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 11, 2:45 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT FRI APR 11 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE MOUNTAINS LATE TONIGHT...AND THEN PUSH
EAST OF OUR AREA SATURDAY AFTERNOON. MUCH COLDER AIR WILL MOVE IN
BEHIND THE FRONT TOWARD SUNDAY MORNING AND LINGER INTO EARLY NEXT
WEEK. THERE WILL BE A SLOW MODERATION OF TEMPERATURES BEGINNING
MID WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
LINE OF CONVECTION IN ADVANCE OF COLD FRONT TO WEST SHOULD BEGIN
ARRIVING IN THE EXTREME WESTERN PORTION OF THE BLACKSBURG FORECAST
THIS EVENING WITH WIDELY SCTD CONVECTION POSSIBLY FIRING UP IN
ADVANCE OVER OUR WESTERN COUNTIES. LIFTED INDICES MARGINAL IN
ZERO TO -2 RANGE WITH CAPE IN 500-700 J/KG RANGE.

CONSIDERING THAT BEST DYNAMICS WITH THIS NEXT SYSTEM WILL REMAIN
WELL TO THE NORTHWEST OF OUR AREA...BEST THERMODYNAMIC SUPPORT
REMAINS TO THE SOUTHWEST...AND ARRIVAL OF BEST SURFACE CONFLUENCE IN
VICINITY OF FRONT ARRIVES WELL AFTER SUNSET...ANY CONVECTIVE
ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.

GRADUALLY VEERING LOWER WIND PROFILE INTO MORE OF A SOUTHWESTERLY OR
EVEN WEST-SOUTHWESTERLY COMPONENT BEFORE FRONTAL PASSAGE AND LOSS OF
INSOLATION WILL LIKELY RESULT IN WEAKENING OR EVEN DISSIPATING LINE
OF CONVECTION BY THE TIME IF REACHES EAST OF THE BLUE RIDGE DURING
THE OVERNIGHT PERIOD. THIS ESPECIALLY TRUE IF GOOD LINE OF
CONVECTION FIRES UP SOUTHWEST OF AREA AND TAPS SOME OF THE MOIST
INFLOW AIR.

WITH THE ABOVE IN MIND...WILL GRADUALLY TREND THREAT OF
MEASURABLE PRECIPITATION UP INTO THE 70-80% LEVEL ACROSS THE
EXTREME WEST BY THIS EVENING...THEN LOWER BACK TO LOW CHANCE
THREAT BY LATE TONIGHT AS DRIER AIR ON BACKSIDE OF FRONT BEGINS TO
WORK ITS WAY INTO THE AREA. FURTHER EAST...MOST SPECIFICALLY
ACROSS THE PIEDMONT... MEASURABLE RAIN IS NOT EXPECTED UNTIL AFTER
SUNSET...AND WHAT AMOUNTS THERE ARE WILL GENERALLY BE LIGHT. WILL
CARRY CHANCE THREAT THROUGH TONIGHT SINCE EASTWARD PROGRESSION OF
FRONT EXPECTED TO SLOW SOMEWHAT AS WEAK WAVE MOVES NORTHEAST ALONG
THE FRONT TOWARD THE MID ATLANTIC COAST.

SFC TEMPS WILL REMAIN ELEVATED THRU TONIGHT (WARMER THAN MAV MOS) IN
THE WARM AIR ADVECTION IMMEDIATELY AHEAD OF THE FRONT.

PRE-FRONTAL BAND OF CONVECTION WILL BE ONGOING BUT WEAKENING AS IT
REACHES THE FOOTHILLS TOWARD MORNING. MAIN QUESTION FOR SATURDAY
IS HOW MUCH HEATING THE PIEDMONT WILL GET BEFORE THE SURFACE FRONT
MOVES THROUGH EARLY IN THE AFTERNOON. HAVE GONE MORE OPTIMISTIC
THAN GFS WITH LOWER POPS...MORE SUN AND WARMER TEMPS.  COLDEST
AIR IS LAGGING SOME BEHIND THE FRONT AND I EXPECT PLENTY OF BREAKS
OF SUN IN THE AFTERNOON BEHIND THE FRONT.

&&

.SHORT TERM /SATURDAY NIGHT/...
SAT NIGHT FEATURES NW FLOW AND COLD ADVECTION. LOW LEVEL MOISTURE
GRADUALLY INCREASES OVERNIGHT...AND I HAVE CHANCE POPS FOR ALL OF
THE WESTERN SLOPES AFTER MIDNIGHT. TEMPS ALOFT WILL BE COOLING
QUICKLY ENOUGH THAT THE HIGH ELEVATIONS...GENERALLY ABOVE 3000
FEET...MAY SEE SOME WET SNOW. I DO NOT EXPECT MUCH IF ANY
ACCUMULATION AS THE GROUND WILL BE WARM AND PRECIP SHOULD NOT BE
TOO HEAVY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE 12Z GFS IS NOW DEEPER/FURTHER SOUTH WITH THE UPPER TROUGH SUNDAY
THROUGH MONDAY. SUNDAY IS LOOKING LIKE THE OPTIMAL DAY FOR THE CWA
TO SEE SCATTERED RAIN/SNOW SHOWERS...ESPECIALLY OVER THE WRN 1/2. AT
THIS TIME...DUE TO WARM GROUNDS...ACCUMULATIONS OF ANY SNOW WOULD BE
A COUPLE INCHES OR SO...MAINLY ON THE RIDGES.

SUNDAY NIGHT INTO MONDAY FIRST SHORTWAVE MOVES OFF THE COAST WHILE
THE DEEPER SINKS OVER THE GULF COAST STATES INTO THE SOUTHEAST
COASTAL AREA. THE 00Z ECWMF HAS THE SHORTWAVE FURTHER NORTH...BUT
THE 12Z CANADIAN IS MORE IN LINE WITH THE GFS...AND MODELS SEEM TO
BE TRENDING DEEPER. GIVEN THIS HAVE LOWERED POPS ACROSS THE
NORTHEAST CWA MONDAY TO SLIGHT CHANCE. CONCERN FOR LOW CLOUDS EXISTS
ON A NORTH-NORTHEAST FLOW BUT ATTM...THINK THIS MAY BE OVERDONE...AS
A NORTH FLOW AND DEEPER TROUGH MAY BRING MORE OF A PARTLY SUNNY DAY
TO THIS AREA. THE HIGHER POPS WERE RETAINED ACROSS  THE NC
MOUNTAINS...AND SRN CWA.

LINGERING LOW CHANCES OF SHOWERS INTO MONDAY EVENING BEFORE UPPER
TROUGH PROGRESSES TO THE EAST COAST BY TUESDAY MORNING AND WE WILL
SEE DRYING FOR THE REST OF THE WEEK. ANOTHER CONCERN WILL BE
FREEZING TEMPS SUN NIGHT-TUE NIGHT. ATTM...WE HAVE NOT STARTED THE
GROWING SEASON IN THE MOUNTAINS...SO FREEZING TEMPS ARE
CLIMATOLOGICALLY NORMAL FOR THIS TIME OF YEAR. THE FOOTHILLS COULD
SEE AT OR BELOW FREEZING TEMPS MON AND TUE NIGHT.

UPPER RIDGE BUILDS IN BOTH SFC/ALOFT AND TEMPS WARM BACK TO AT OR
ABOVE SEASONAL NORMS. NEXT CHANCE OF RAIN MAY NOT COME UNTIL NEXT
WEEKEND WITH A COLD FRONT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
WITH AN INCREASING PRESSURE GRADIENT AHEAD OF THE APPCHNG COLD
FRONT...SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 KNOTS BY
NOON...WITH GUSTS TO AROUND 20 KNOTS. SCTD SHOWERS AND ISOLATED
TSTMS WILL DEVELOP LATE THIS AFTERNOON IN THE WEST ALTHOUGH THE
CHANCE FOR SUB-VFR RESTRICTIONS IS SMALL AND WILL NOT INCLUDE IN
TAFS UNTIL LATE TONIGHT AT BLF. BEST CHANCE OF CONVECTION WILL BE
IN THE WEST THIS EVENING...WITH COVERAGE DECREASING AFTER
MIDNIGHT.

WITH AN UPSLOPE WEST WIND LATE TONIGHT...I EXPECT BLF TO BECOME
MVFR FROM A LOWER CIG. UNLESS THERE IS A PASSING SHOWER...VSBY
WILL PROB NOT BE RESTRICTED. LWB MAY DROP TO MVFR. FURTHER EAST...
THE THREAT OF SHOWERS MAY LINGER EAST OF THE BLUE RIDGE INTO EARLY
SATURDAY AFTERNOON- ESPECIALLY AT LYH AND DAN AS FRONT SLOWS
SOMEWHAT AS WEAK WAVE TRANSITS NORTHEAST ALONG THE MID ATLANTIC
COAST. REST OF THE FORECAST PERIOD EAST OF THE BLUE RIDGE SHOULD
SEE MAINLY VFR WEATHER LATE SATURDAY INTO EARLY NEXT WEEK AS
DOWNSLOPING WINDS HELP TO MAINTAIN HIGHER CEILINGS AND
VISIBILITIES THAN AREAS FURTHER WEST. ONLY EXCEPTION WILL BE ON
MONDAY...WHEN MORE OF A NORTHERLY WIND MAY ALLOW INSTABILITY
SHOWERS WITH BRIEF MVFR CONDITIONS EVEN INTO AREAS EAST OF THE
MTNS INCLUDING ROA...LYH AND DAN.

AREAS ALONG AND WEST OF THE BLUE RIDGE WILL EXPERIENCE PERIODS OF
DETERIORATING WEATHER AS SATURDAY PROGRESSES AS MUCH COLDER AIR
ALOFT...STEEP LOW LEVEL LAPSE RATES...AND UPSLOPING WINDS
OVERSPREAD THE AREA. STRATOCUMULUS WITH MVFR CIGS ARE LIKELY TO
PERSIST FOR EXTENDED PERIODS...WHILE THERE WILL BE SCATTERED
INSTABILITY RAIN/SNOW SHOWERS AND THE POSSIBILITY OF BRIEF PERIODS
OF IFR CIGS AND VISIBILITIES. ONCE IT ARRIVES...UPPER COOL POOL
AND COLD AIR WILL BE VERY SLOW TO MOVE OUT OF THE AREA...SO THREAT
OF PERIODS OF MVFR CEILINGS AND VISIBILITIES...WITH PERHAPS EVEN
SOME BRIEF INCURSIONS OF IFR CEILINGS/VISIBILITIES IN HEAVIER
SNOW/RAIN SHOWERS WILL LINGER SUNDAY INTO MONDAY OVER/NEAR THE
MOUNTAINS BEFORE HIGH PRESSURE ARRIVES ON TUESDAY TO SLOWLY CLEAR
THINGS OUT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JS/WERT
SHORT TERM...JJ
LONG TERM...WP
AVIATION...JJ/JS
Hazardous weather outlook, Apr 11, 5:07 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI APR 11 2008

NCZ001-002-018-VAZ007-009>018-122115-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
507 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY.
BEHIND THIS FRONT TEMPERATURES WILL BE MUCH COLDER. LOW TEMPERATURES
SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO BE
BELOW FREEZING IN MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-122115-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
507 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY.
BEHIND THIS FRONT TEMPERATURES WILL BE MUCH COLDER. LOW TEMPERATURES
SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO DROP
INTO THE MID 30S...AND SOME LOCATIONS MAY SEE FROST OR FREEZING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-WVZ042>045-122115-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
507 PM EDT FRI APR 11 2008

...SEVERE THUNDERSTORM WATCH 200 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY.
BEHIND THIS FRONT TEMPERATURES WILL BE MUCH COLDER. LOW TEMPERATURES
SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO BE
BELOW FREEZING IN MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 11, 5:52 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT FRI APR 11 2008

WVZ042>045-112245-
MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV-
552 PM EDT FRI APR 11 2008

...LINE OF STRONG STORMS APPROACHING THE REGION...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
FAYETTEVILLE TO 8 MILES WEST OF PINEVILLE...MOVING EAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BINGHAM AT 630 PM
EDT...CAMP CREEK STATE PARK...FLAT TOP AT 635 PM EDT...ELTON...
SANDSTONE AT 640 PM EDT...ELLISON...ANJEAN AT 645 PM EDT...

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
STATEMENTS OR WARNINGS.

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:59 PM EDTSevere Thunderstorm WarningRNKBath61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.